I have had many problems with the patches included some sever personality issues. I have read a few older post that have mentioned it but I would like more information if anyone has any. As for the physical issues, I am a small thin woman who has fought with pharmacists because I couldn't put the big ones with the gell in them. They wouldn't have stayed on with a stapler, and have people literally rip them off because I was smoking and they thought they were doing me a favour. I have had the little ones pop off and I have never found them again. This happend with a few hours of each other. If my husband hadn't seen it with his own eyes he wouldn't have believe me. I have even taken them off in my sleep. Does any one have any questions about them. I would also really like to talk to someone who has had personality changes. When I was on 100 mcg last summer I was just nuts. Its like I was sooooo happy (read manic) it was scarry. I was also lots of fun to have around because I litterlly had no filters. I would say anything to anyone. I couldn't figure out the slightest thing. As for weaning off them, I finally went to a detox centre where they weaned me very gradually. It took 3 months. The system is based on 3 days of feeling normal before you reduce the dosage. It worked but I felt like crap for 3 months. Every day was crap. Any ways I really like this forum and I would like to get some feedback or help someone else who is dealing with "the patch" Don't get me wrong this is the best pain medication ever!
Please excuse my tardy response. I am sorry you are having so many issues with the Fentanyl Patch. I know we have some members that use the parch for pain control effectively. I am hoping one or more will respond to your post.
Holding the patch on your skin can be as simply as purchasing a clear adhesive covering that will go completely over the patch. There are several names for the product...but talk to your pharmacist and they can recommend one. Some ppl use their choice of tape products.
Personality changes can happen with any opiate. It depends on your systems reaction. Some ppl can take one opiate without any noticeable changes and the next one will have major changes. It's all how your system reacts to the medication. In time your system may adjust...sometimes it doesn't. Please discuss this with your prescribing physician.
Again I am hoping that someone will respond that is currently on Fentanyl for pain management. I did use it for several weeks until my skin had a severe allergic blistering reaction to the adhesive on the patch.
I'm so sorry that I didn't see your post earlier!!!
I've been on the Patch since January of 2010 and I LOVE them!! They have have taken care of my pain and I've been fortunate enough NOT to have ANY of the problems that you have been faced with.
I would NEVER use the gel patches. I was recently hospitalized for over 5 weeks - that includes rehab - and the ONLY option there was gel patches. I was ALWAYS concerned about them putting too much medication into my system and was CONSTANTLY checking them!! It's the ONLY patch that I had trouble keeping on and therefore I had them put paper tape around the edges and that held them on with NO problems at all. I'm so sorry that you have had this problem.
I ONLY use the MYLAN Brand and they have the medication in the adhesive itself so that you don't have to worry about it breaking and getting too much into for that reason. I've NEVER had any side-effects from them either JUST the AMAZING pain relief that you gt from them.
i'm currently weaning down my dosage from 125 mcg after surgery to hpefully eiyher 37mcg or 50 mcg which ever will take care of my pain levels!!
As Tuck has told you the personality changes CAN and DO happen with ANY of the Opiates. I'm sorry that you experienced it with the patch. Did you experience it when you started on the lower doses of the patch or ONLY with the higher dosage such as the 100 mcg?
I hope that this has helped you some and I'm TRULY sorry that you had to quit it as I believe that there is NOTHING better for severe pain.
Hi Sherry, I am sorry I haven't responded sooner. But I had a nerve block today and the past few weeks have been harder than usual. I had so much touble weaning myself off the patches that when my pain came back about a month ago I tried to keep my dosage down. It takes a very long time weaning off fentayl. So I went to oxycontin this time. I started at 20 mc 2/day which was way too low, so i went up to 30. This brough my pain down to almost bearable. But now I only have to wean of 30 instead of higher.
As for personality changes. When I was on 100 mcg all of a sudden I was exceptionally happy. Almost manic, and I couldn't focus on anything. I also couldn't make the simplest decisions, (I make a few real mistakes, thank God I didn't get fired) I also left my husband, bought a condo and moved out all in a matter of 3 or 4 weeks. I went to a outpatint detox centre and it took three months to wean me off. I should never have made any of these decision. I have been on and off most pain meds for almost nine years I have never had much touble. When i found the patch I thought it was the greatest thing in the world. It really worked when I could keep them on my body.
I am so glad you get real relief. As I was trying to make my boss understand how these meds help so many people with chronic pain, but all she thinks about is the problems you hear with oxy's. Well my pain is gone and now I am going to start weaning off my meds tomorrow. I told my doc I was going to do this quickly. I looked it up in the CPS (compendium of pharmaceutical specialties) (Canada) they state drop 50% for the first 2 days, then 25% for 2 more days and then you're done. I am going to take 20 mgs for 2 days, then 10 mgs for 2 days and then I have a few more 10mgs so I will take 1 every 2 days for a few day. That is my plan. Say a prayer that it works. I have taken 2 weeks off and I am just going to lay around the house for a week, hopefull next week I can go Xmas shopping. Thanks for your response, and I will keep you informed over the next couple of days.
Yes, PLEASE keep me informed as to how you do. I'm SO VERY sorry that you had this much trouble with the patch. MOST people don't - bless your heart you have been "through the mill"!!!! I don't blame you for wanting to get off of them at all. I just hope that you were able to "correct" some of the "mistakes" that you made while on them!!
I ASSURE you that you will be in my Prayers. I will be looking forward to your next update!
Hi,Well it's day 1. I had a horrible sleep last night. I ended up taking an ativan at about 4 am. I slept until 11:00 and took 20mg oxyg. So far so good. I have some ativan and some deseryl for sleep. I also have anti spasim medication that I took when I was being weaned off the patches. I feell fine. I have no pain in my neck which is great. I am just going to watch tv and read all day. Thanks for your good wishes and prayers. I CAN do this!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.